Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What is the treatment for uncontrolled hypertension?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
hi I am 50yrs. Presently I am suffering with uncontrolled hypertension. My present medication is: aldomet 500mg twice a day, lisinopril 10mg twice a day and atenonol 50mg once a day. I have tried nefedipine and feldopine before but these while lowering the pressure causes the pulse to be high [ more than 100] . I have been hospitalised twice recently with this problem. Liver and kidney function is good. Also cholesterol level is good. An echocardiogram of the heart has shown very mild hypertrophy septum as well as very mildly dilated left atrium. Estimated ejection fraction 60%. present BP range 130-150/ 85-103. Pressure increases from mid afternoon and is peak at nightime. Could advise on medication that can assists.
Posted Tue, 21 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 43 minutes later
Brief Answer: Another drug / dose adjustment Detailed Answer: Hi, Welcome to Health Care Magic Echocardiogram is reasonable Normal Liver, Kidney and Cholesterol are reassuring Hypertension appears to be resistant Drugs and doses have to be tailored to the individual Adding a diuretic – like Chlorthalidone or Hydrochlorothiazide (12.5 mg) – can help. Also, Lisinopril can be increased – the dose is up to 40 mg Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Follow-up: What is the treatment for uncontrolled hypertension? 2 hours later
Hi thanks or your quick response. Based on your answer am i to take as follows: Aldomet 500mg and lisinopril 20mg twice daily Hydrochlorothiazide 12.5mg in the morning Atenonol 50mg once a day What could be causing the pressure to rise at night time? Also I find atenonol as being as minimal effect on the pressure except for reducing the pulse rate. Look forward to your response
Answered by Dr. Anantharamakrishnan 1 hour later
Brief Answer: Yes Detailed Answer: Hi It is difficult to say why there is a rise at night / it is far easier to treat than to find the cause in many areas of Medicine / The process is long, cumbersome and not cost efficient. The most common cause is the kidney and it is reassuring to know the function is normal. Condition like Pheochromocytoma (adrenaline secreting) need to be evaluated.. The maximum dose of atenolol is 100 mg / if it has no effect and the rate is slowed down, you can try to withdraw it. Beta-blocker should NOT be stopped suddenly - you can half the dose first and observe. Take atenolol it in the evening / Take thiazide in the morning / when things are stable, you can plan to modify the doses, drugs or timings... You MUST be in touch with your doctor / he should be aware / will give appropriate prescription / and follow up... Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor